MAUDE Adverse Event Report: ARTHREX, INC. PARS SUTURE IMPLANT KIT W/ SUTURETAPE; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. PARS SUTURE IMPLANT KIT W/ SUTURETAPE; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PARS SUTURE IMPLANT KIT W/ SUTURETAPE
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
An arthrex employee has reported that the tapes did not hold intra operative after minimal load.All knots opened very easily after five strokes.The surgeon needed to change the surgical technique from pars to krakow seam.The surgery could not be completed in a minimally invasive manner, a larger incision had to be made and an open suture technique used to finish the surgery successfully.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection identified breakage at one end of the c7299-67 white suturetape component.Receiving inspection paperwork for all sub-components of the suturetape were reviewed, and it was noted that no abnormalities were present in terms of the load testing performed on samples selected from the same batches as either of the components returned for investigation.As such, the root cause is undetermined, but a most likely probable cause can be linked to interference between the suture constructs and the sharp edge of the bone tunnel, and/or through the application of excessive force during tightening.

Brand Name
PARS SUTURE IMPLANT KIT W/ SUTURETAPE
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10379004
Report Number1220246-2020-02007
Device Sequence Number14239336
Product Code GAT
UDI-Device Identifier00888867288263
UDI-Public00888867288263
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberPARS SUTURE IMPLANT KIT W/ SUTURETAPE
Device Catalogue NumberAR-8862DS
Device Lot Number10695144
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/09/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;